MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number X0311206
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent spinal fusion surgery for removal of spine lamina in which a rod implanted.Post-op, the implanted rod snapped.Patient had struggled with severe lower back pain due to this event.The patient underwent revision surgery for the replacement of rod.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2019, patient presented with back pain.Patient underwent x-ray scoliosis anterior posterior(ap) and lateral.Impression: patient status post t11-iliac posterior instrumented fusion without acute adverse features.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on: (b)(6) 2017: patient underwent x-ray scoliosis ap and lateral.Impression: right thoracic, left thoracic, right lumbar, left lumbar scoliosis with dysplastic changes involving the lower sacrum.Cross section imaging of the sacroiliac joints and the sacrum may be useful for further assessment the nature of dysplastic changes and possible lower sacral spina bifida.Moderate diastases at the symphysis pubis.Suspect advanced chronic degenerative changes at the left sacroiliac joint.(b)(6) 2017: patient underwent x-ray chest portable.Impression: bibasilar atelectasis (b)(6) 2017: patient underwent x-ray scoliosis ap and lateral.Impression: interval partial posterior spine instrumentation from t10 to bilateral ilia following lumbosacral region hemivertebra resection.Residual scoliosis curves.Patient underwent x-ray scoliosis ap and lateral.Impression: t11 through ilium posterior screw and rod fixation with interval bilateral fixation rod revision since (b)(6) 2017 without evidence of complication.Decreased magnitude of thoracolumbar and lumbar scoliosis.Dilated small bowel in the right abdomen and pubic diastases.Unchanged persisting right thoracic, left thoracic scoliosis above the level of posterior spinal instrumentation.(b)(6) 2017: patient presented with bladder/back pain.(b)(6) 2017: patient underwent x-ray thoracolumbar spine ap and lateral.Impression: unchanged alignment following posterior fixation from t10 to posterior ilia.(b)(6) 2017: patient presented for office visit with low back pain.Diagnosis: low back pain, scoliosis unspecified.Patient underwent x-ray of lumbar spine.Impression: fractured harrington rod on right at s1 level.No acute abnormality.Patient underwent x-ray of thoracic spine.Impression: scoliosis with previous thoracolumbar fusion posteriorly.No acute abnormality.(b)(6) 2017: patient underwent computed tomography of thoracic spine without contrast material.Impression: patient is status post posterior fixation from t10 to lumbar levels.Patient underwent computed tomography of thoracic spine without contrast material.Impression: status post posterior fixation from t11 to bilateral iliac bones with l4 vertebrectomy and multilevel bone chip placement.The screw appears in place with no evidence of surrounding areas of translucency.Redemonstration of s-shaped scoliosis.(b)(6) 2017: patient underwent x-ray scoliosis ap and lateral.Impression: posterior spinal fusion from t11 to posterior ilium with i nterval placement of the right sided rod.Moderate dextroscoliosis of the upper thoracic spine.(b)(6) 2017: patient underwent x-ray thoracolumbar spine ap and lateral.Impression: unchanged alignment following posterior instrument.(b)(6) 2018: patient underwent x-ray scoliosis ap and lateral.Impression: patient status post posterior instrumented fusion from t11 to iliac without acute adverse features.Dextroscoliosis of upper thoracic spine, similar in appearance.
 
Event or Problem Description
It was reported that the patient was presented with the following pre-op diagnosis: scoliosis, lumbar spine deformity.He underwent the following procedures: t10-ilium instrumentation with t10-l1 posterolateral arthrodesis; l2-l5 laminectomy, l4 vertebrectomy followed by l1-l5 temporary fixation.Operative findings: l4 hemivertebra removed, operative impression was mild increase in lumbar lordosis however will need second stage surgery.Temporary rods placed.(b)(6) 2017: patient presented for 6-week post-operative appointment after staged procedurefor thoracolumbar scoliosis correction with l4 vertebrectomy.He had history of imperforate anus, colostomy with chronic back pain and leg pain and scoliosis.His rle radicular pain that he had immediately after surgery has dissipated.His primary area of pain is in his low back and buttock on the left side.(b)(6) 2017: patient presented for 3 months post-operative appointment.He has noticed an increase in his lower back pain and some left leg symptoms since that decreased.(b)(6) 2017: the patient was presented with the following pre-op diagnosis: lumbar scoliotic deformity s/p t10-ilium fusion, with ha rdware failure.He underwent the following procedures: 1.Exploration of prior thoracolumbar instrumented fusion on the right side.2.With removal and replacement of right sided fractured rod.3.Placement of new right sided satellite rod.4.Placement of second right iliac screw.Operative findings: 1.Right sided fractured rod removed and replaced with two new cobalt chromium rods.2.Second right sided iliac screw placed to reinforce construct.(b)(6) 2017: patient presented for 6 weeks post-operative appointment after revision t10 to ilium fusion after fracture of right rod.He denies any significant lower extremity pain.In general, he feels as through he is making significant progress.(b)(6) 2018: patient presented for 6 months post-operative appointment after revision t10 to ilium fusion after fracture of right rod.He feels as though he is somewhat improved compared to pre-op but is frustrated that the left buttock and thigh symptoms persist.
 
Additional Manufacturer Narrative
Additional information: x-ray review results: post-op x-rays for thoraco lumbar sacral stablization shows a unilateral rod fracture at the lumbo sacral transition.By report occurred, 24 months post-op fusion status is unknown, degree of deformity correction is unknown, but there appears to be partial collapse of the vertebra at this level.An interbody graft is also present here.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8247157
Report Number1030489-2019-00059
Device Sequence Number16683037
Product Code KWQ
UDI-Device Identifier00613994992529
UDI-Public00613994992529
Combination Product (Y/N)N
PMA/510(K) Number
K043488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX0311206
Device Lot Number0496698W
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/15/2019
03/20/2019
04/09/2019
08/21/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/13/2019
03/26/2019
04/12/2019
08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR